I am new and would love to be involved in your community as I have been diagnosed with MS in the last 3 months and have so much to learn.
I have just had 2 days of intravenous Solu-Medrol and went to be given the third when I was informed that my body was reacting to the steroids and could not continue. I am swelling all over, it's uncomfortable and not very pleasant!!
Has anyone else had this problem and once the swelling goes down are they likely to continue with the treatment?
It gets frustrating asking questions to the Dr and nurses and the normal response is that everyone is different and we don't know what will happen to you. I am guessing that you take 1 day at a time and hope for the best!!
Welcome to the communtiy. I am sorry that you are here (because of MS of course...)
I hate Solu-Medrol. Both times I've had it now I have gained 15 pounds (which came off both times), have not been able to sleep, I taste nothing but metal, and so on. I have never had what you are describing though. Is there a plan to put you on a Prednisone taper after by chance? Maybe that could help...
I hear you on the whole "it's different for everybody" response. I have heard it way too many times. I wish that some things were more concrete. Unfortunately, MS really is different for everybody. I'm not trying to be a jerk when I say this, I promise. :)
I hope that your doctor figures out what works for you in your current state and that you find the answers that you are looking for.
Sorry steroids are different with everyone and no one knows how you will react. They do not alter the course of the MS in anyway. They do reduce inflammation however. I have to take them for my cancer. It is unpleasant but the chemo is much more unpleasant so I choose to take them. I guess you have decide for yourself with your doctor. Some people have rebound where the symptoms are worse after getting off. I have never done steroids for my MS.
I am sorry to hear about your reaction to solu-medrol. I too am a newly diagnosed ms friend. I recently was hospitalized for my ms and took the 3 day course as well. The only reaction I had was an increase in my blood glucose which caused me to have to have insulin shots. I have heard so many different side effects that I would say yours is not uncommon. Keep your chin up, and be glad for every sunrise you see.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.